I'm a 45-year-old male. I was on Humira for a little under one year. Humira was prescribed by my dermatologist for the treatment of dissecting folliculitis (scalp).
Approximately 6-7 weeks after I began the injections I noticed a distinct burning at the very top of the pelvis on both the left and the right side. It was as though someone had injected this area of the pelvis with a very real form of acid and that this acid was slowly eating at my tissues. This burning (and inflexibility of the pelvis in general) increased dramatically whenever I walked, or whenever I needed to stand or sit for extended periods of time. (Of course prior to receiving Humira I had never experienced any type of similar symptomology.)
After receiving Humira injections for about 8-9 months, the burning in the pelvis had spread — it was manifesting itself not only on the sides of the pelvis but throughout all the lower back, groin, and just about everywhere throughout the entire pelvis region. At this juncture, my dermatologist decided that discontinuing Humira was the right course of action. (Of course I agreed.)
My last injection was on December 11, 2013. About 4-5 weeks later I noticed my symptoms heightening significantly throughout the pelvis region. Additionally, I began experiencing rheumatoid arthritis (and/or osteoarthritis) symptomology throughout my hands, feet, shoulders, neck, and ribs. As the weeks progressed, I also developed pleurisy, as breathing at times became difficult. (Furthermore, my dissecting folliculitis — the reason I began Humira in the first place — elevated its intensity to a degree I have never experienced before. It was much worse than prior to utilizing Humira.)
Sometime in February (approximately) I was informed by my physician (along with the makers of Humira, whom I contacted as well) that I had a case of drug-induced Lupus. I was informed that these Lupus-like symptoms would most probably last several more weeks, but no more than about five months.
Well, May 11th is next Sunday — one week from today. My symptoms are worse now than ever. They have slowly increased during this five-month period to the point that I've lost the ability to do any type of extensive walking (exercising, going shopping in large supermarkets, etc.) and just sitting or lying down (along with sleeping) is becoming problematic because I cannot find any comfortable position.
I live in Anchorage, Alaska, by the way. After contacting rheumatologists in this area I have been notified that the soonest I can get into see anyone would be six months. This is because there are only 4 rheumatologists in all of Alaska.
What I simply like to know is: is this drug-induced Lupus ever going to go away? Does drug-induced Lupus ever become a permanent form of Lupus? Is it rare for drug-induced Lupus to last more than five months?
My wife and I have been counting down the days (literally) to what we thought would be a happy resolution to this entire scenario. Tragically, with every passing week the overall symptomology seems to heighten not lessen.
I just need to know that this will end at some juncture.View Thread
WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home, at work, or with family and friends.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.